Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 38, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2020, 8:45 PM EDT for Volusia County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 6, 2020, 9:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.9
The text
As transmitted.
260
WUUS52 KMLB 070045
SVRMLB
FLC127-070145-
/O.NEW.KMLB.SV.W.0038.200607T0045Z-200607T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
845 PM EDT Sat Jun 6 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Volusia County in east central Florida...
* Until 945 PM EDT.
* At 844 PM EDT, a severe thunderstorm was located over Lake Helen,
moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deltona, Daytona Beach, DeLand, Holly Hill and Orange City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2891 8115 2891 8135 2926 8136 2926 8108
2925 8106
TIME...MOT...LOC 0044Z 196DEG 21KT 2896 8124
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:01 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 6, 4:01 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
401 PM EDT Sat Jun 6 2020
.DISCUSSION...
...A Marginal Risk of Severe Weather Into This Evening with
Locally Heavy Rainfall Possible...
...A Flood Watch Remains In Effect Through Sunday Evening...
Through tonight...Embedded shortwaves and positive vorticity
advection in the flow aloft will provide the necessary lift to
keep rain chances high in our tropical-like airmass. Focus for
heaviest rainfall will continue to be across Osceola/Brevard
counties northward, and especially north Orlando where multiple
rounds of showers/storms will be possible the rest of this
afternoon and tonight. Locations that see these multiple rounds of
heavier showers and/or storms may see 2-3" of rain with locally
higher amounts possible. Rain chances continue 70-80% across these
areas.
The Treasure Coast counties have underperformed so far (which is a
good thing due to excessive rainfall over the past several days),
and the HRRR has been consistent in keeping the heavier precip to
the north the rest of today and tonight. However, scattered
showers and a couple of storms still expected to develop across
these areas, but PoPs have been lowered to 40-50% across these
areas.
A tornado or two also remain possible as storm-relative helicity
is progged to increase on the order of 150 m^2/s^2. The higher
threat appears to be west of I-95 across all of east central
Florida this afternoon and evening, and possibly into the early
overnight hours north of Orlando.
Overnight lows in the mid to upper 70s.
Sunday-Tuesday (previous)...Deep layer S-SW flow on the periphery
of T.S. "Cristobal" will will continue Sun, keeping the local air
mass nearly saturated (PWATs 2.0 to 2.2") with likely-categorical
POPS continuing. Showers/storms with torrential rainfall amounts
of 2-3" (locally higher) are likely. This will aggravate ongoing
inundation and standing water issues, especially in areas which
have already received copious rainfall since the last few days in
May. A Flood Watch will continue for most of ECFL through the
diurnal convective cycle Sun afternoon. Clouds-precip will hold
temps down in the L80s to around 85F. Mins generally in the L70s.
A meridionally-oriented mid level ridge will develop from the Ohio
Valley into Florida through Mon-Tue. While steering T.S. "Cristobal"
north toward a central Gulf coast landfall by Sun evening, it will
also cause the steering winds across Florida to collapse. While the
temporal distribution of showers and storms should return to a more
typical diurnal cycle, high PWAT air (2.0"-2.2" Mon, 1.8"-2.0" Tue)
will continue areawide. Likely (60-70) POPs continue for both days.
Given the dearth of steering flow, showers/storms will tend to rain
themselves out where they develop. This will remain problematic
(slightly moreso Monday, given deeper moisture) for areas where
heavy rain will have fallen through the weekend. Greater insolation
will translate into higher maxes (U80s-L90s), with mins remaining in
the L70s.
Wednesday-Saturday (previous)...Aforementioned mid level ridge
deforms between the short wave trough to its NW (which ejects
Cristobal's remnant low into the Great Lakes) and an amplifying
western Atlantic trough Wed-Thu. The ridge will tilt/shift NE and
then collapse as a trough develops over the eastern CONUS. NE mid
level flow will develop Wed, hen back to N and eventually W-NW
through the end of the week as the trough settles over the SE
CONUS.
At the surface, model guidance shows deep moisture getting shunted
westward for Wed-Thu as high pressure builds SW into Florida from
the Atlantic. This would both lower overall precip coverage while
shifting higher POPs into the western peninsula. By Fri-Sat, NW flow
from the developing upper trough will push a frontal trough and
deeper moisture back into FL, which would cause POPs to increase.
Max temps should shift to a little below climo Wed-Fri owing to
the shift to an onshore flow regime, then back to near normal Sat.
&&
.AVIATION...
Showers and scattered storms through the evening with highest
coverage NW of a KISM-KTIX line. General MVFR restrictions with
some IFR conditions in the heavier showers and storms. Lingering
showers will continue this evening and tonight with heavier
activity from MCO northward. Tomorrow, general SE flow through the
afternoon with scattered to numerous showers and storms for all
TAF sites. Guidance shows general MVFR CIGS through most of the
day tomorrow, but confidence is low at this time. Went with
SCT035-040 and BKN/OVC100-120 with VCSH across all sites for the
afternoon tomorrow.
&&
.MARINE...
Through tonight...High coverage of showers/storms still in the
forecast, especially north of Sebastian Inlet. Torrential
downpours and lightning will be the main storm hazards, but winds
gusts in excess of 34 kt as well as slight chance of a waterspout
remain possible.
Sunday-Wednesday (modified previous)...Decreasing seas on tap
Mon-Tue as persistent light-moderate SE flow of the past several
days veers to S-SW, then collapses. Should see an uptick in seas
late Wed-Wed night as the high building from the NE into Florida
causes onshore winds to freshen. 2-4ft seas Sun, subside to 1-3ft
Mon- Tue, then build back to 3-4ft Wednesday into Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 84 70 89 / 90 80 30 60
MCO 75 84 73 91 / 90 80 40 70
MLB 77 86 73 89 / 60 60 30 60
VRB 77 86 71 89 / 40 60 30 50
LEE 74 83 72 91 / 90 80 40 70
SFB 74 84 72 91 / 90 80 40 60
ORL 75 84 73 90 / 90 80 40 70
FPR 78 87 72 90 / 40 50 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for Indian River-Martin-
Northern Brevard-Northern Lake-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard-Southern Lake-St. Lucie.
AM...None.
&&
SHORT TERM...Combs
LONG TERM....Rodriguez
AVIATION...WatsonHazardous weather outlook, Jun 6, 10:58 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1058 AM EDT Sat Jun 6 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1058 AM EDT Sat Jun 6 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .FLOOD IMPACT... Numerous showers and thunderstorms will develop again this afternoon across the area, mostly along and north of a line from Lake Okeechobee to Brevard County. New rainfall amounts of 1 to 2 inches are possible, with locally higher amounts of 3 to 5 inches in stronger thunderstorms or areas under persistent rainfall. Additional rainfall may cause continued flood concerns across coastal Martin and Saint Lucie counties, where rain totals over the last week have exceeded 12 inches. Inundation of neighborhood streets is likely with continued road closures expected. Motorists are reminded to never drive through a flooded roadway, regardless of how deep you think the water may be. .THUNDERSTORM IMPACT... Isolated thunderstorms are possible today, with increasing coverage this afternoon and decreasing in the evening. Storms will be capable of producing localized gusty winds of 30 to 40 mph with frequent lightning strikes, along with higher rainfall amounts. A few funnel clouds could develop generating a brief weak tornado or two this afternoon into tonight. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered thunderstorms over the east central coastal waters and inland lakes today will be capable of producing wind gusts of 34 knots. Mariners should seek safe harbor when storms threaten. .WATERSPOUT IMPACT... Conditions are favorable for the development of a few waterspouts across the area this afternoon into tonight. These spouts could develop over large inland lands, rivers, the coastal waterways, and adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous showers and isolated to scattered thunderstorms are expected from Sun through and mid week. Deadly cloud to ground lightning strikes, minor to moderate flooding from heavy rainfall, and gusty winds will be the primary storm threats. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please relay any information about observed severe weather or flooding to the NWS while following all local, state and CDC guidelines. Rodriguez
In the hours before
Special weather statement, Jun 6, 7:14 PM EDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Melbourne FL 714 PM EDT Sat Jun 6 2020 FLZ044-045-144-062345- Northern Lake County-Orange-Southern Lake County- 714 PM EDT Sat Jun 6 2020 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN and CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES... At 713 PM EDT, a strong thunderstorm was located over Ferndale, moving north at 25 mph. Another storm was near Lake Louisa also moving north. Winds in excess of 40 mph and funnel clouds are possible with these storms. Locations impacted include... Eustis, Tavares, Mount Dora, Groveland, Clermont and Howey-In-the-hills. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2841 8170 2842 8189 2893 8180 2889 8153 TIME...MOT...LOC 2313Z 190DEG 22KT 2865 8171 Kelly
Special weather statement, Jun 6, 7:16 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Melbourne FL 716 PM EDT Sat Jun 6 2020 FLZ045-046-062345- Orange-Seminole- 716 PM EDT Sat Jun 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES... At 715 PM EDT, a strong thunderstorm was located over Pine Castle, or over Orlando, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Orlando, Altamonte Springs, Oviedo, Winter Springs and Winter Park. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. Local atmospheric conditions are favorable for the possibility of landspout formation. A landspout is a tornado of very short duration and winds generally less than 60 mph which can cause minor damage and injuries in its direct path. If this trend continues, a tornado warning may be issued shortly. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. LAT...LON 2841 8130 2841 8145 2868 8146 2868 8120 TIME...MOT...LOC 2315Z 185DEG 16KT 2847 8136 Rodriguez
Special weather statement, Jun 6, 7:50 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
750 PM EDT Sat Jun 6 2020
FLZ041-044-070030-
Northern Lake County-Inland Volusia-
750 PM EDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES...
At 748 PM EDT, strong thunderstorms were located near Orange City
and another near Eustis, moving north at 25 mph.
Winds in excess of 40 mph and funnel clouds are possible with these
storms.
Locations impacted include...
DeLand, Deleon Springs, Eustis, Mount Dora, Altoona and Orange City.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2926 8142 2926 8120 2886 8129 2885 8136
2886 8135 2888 8136 2884 8140 2879 8171
2896 8168 2896 8166 2905 8166 2906 8164
2916 8164 2934 8161 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 2348Z 189DEG 22KT 2897 8139
KellyLocal storm report, Jun 6, 7:51 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
751 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 W AZALEA PARK 28.54N 81.35W
06/06/2020 Orange FL BROADCAST MEDIA
A TORNADO WAS OBSERVED VIA A LIVE CAMERA FROM A TV NEWS
CHANNEL CROSSING THE 408 BETWEEN THE ORLANDO EXECUTIVE
AIRPORT AND DOWNTOWN ORLANDO WITH POWER FLASHES. THE
TORNADO WAS THEN OBSERVED DISSIPATING ONCE NORTH OF THE
408.
&&
CLLocal storm report, Jun 6, 8:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
801 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FUNNEL CLOUD 2 N ALTAMONTE SPRINGS 28.69N 81.39W
06/06/2020 Seminole FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD IN THE AREA OF I4
AND SR 434 AT 800PM.
&&
CLSpecial weather statement, Jun 6, 8:04 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
804 PM EDT Sat Jun 6 2020
FLZ044>046-053-144-070100-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Southern Lake County FL-
804 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...LAKE...
WESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 900 PM EDT...
At 803 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dade City to near Winter Have. Movement
was northeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 2896 8195 2896 8173 2864 8134 2805 8114
2800 8142 2804 8146 2805 8146 2802 8138
2808 8135 2809 8145 2814 8146 2814 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8196
TIME...MOT...LOC 0003Z 209DEG 39KT 2840 8212 2809 8186
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:01 PM EDT | Tornado Warning | MLB | Lake, Volusia | 29 min |
| Jun 6, 8:04 PM EDT | Special Weather Statement | MLB | Lake, Orange | 56 min |
| Jun 6, 8:14 PM EDT | Tornado Warning | MLB | Seminole, Volusia | 31 min |
| Jun 6, 8:43 PM EDT | Tornado Warning | MLB | Orange | 17 min |
| Jun 6, 8:59 PM EDT | Tornado Warning | MLB | Orange, Seminole | 31 min |
| Jun 6, 9:14 PM EDT | Tornado Warning | MLB | Lake | 31 min |
| Jun 6, 9:19 PM EDT | Special Marine Warning | MLB | 116 min | |
| Jun 6, 9:26 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 49 min |
| Jun 6, 11:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 7, 10:35 AM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 7, 3:08 PM EDT | Special Weather Statement | MLB | Lake | 37 min |
| Jun 7, 3:13 PM EDT | Tornado Warning | MLB | Lake | 32 min |
| Jun 7, 3:44 PM EDT | Tornado Warning | MLB | Lake | 31 min |
| Jun 7, 4:20 PM EDT | Areal Flood Advisory | MLB | Martin | 55 min |
| Jun 7, 4:22 PM EDT | Special Weather Statement | MLB | Volusia | 53 min |
| Jun 7, 4:53 PM EDT | Special Marine Warning | MLB | 67 min | |
| Jun 7, 5:47 PM EDT | Special Weather Statement | MLB | Osceola | 43 min |
| Jun 7, 6:15 PM EDT | Special Weather Statement | MLB | Orange | 45 min |
| Jun 7, 6:32 PM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Jun 7, 7:30 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Jun 7, 7:40 PM EDT | Special Weather Statement | MLB | Saint Lucie | 35 min |
| Jun 7, 7:43 PM EDT | Special Marine Warning | MLB | 47 min | |
| Jun 7, 7:46 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.